Cyclosporin

Hi there

I've been on Cyclosporin for around a month now and after increasing my dose about 2 weeks ago I've been feeling extremely tired and struggling to get out of bed in the morning and struggling to stay awake at work during the week. Today I've hardly moved off the sofa as I feel so tired and achey. Has anyone else experienced this whilst taking Cyclosporin? Just wondering if this is normal or something I should be talking to my consultant about?

Thanks

Lucy

P.S. I'm achey but have no other Oink flu symptoms!

7 Replies

oldestnewest
  • Hi,

    I was just trying to remember if cyclosporin is a fluroquinoline? I've taken it before, but used to mostly take Levaquin. Levaquin actually ended up giving me so much tendon damage (tendon rupture is a side effect) that I barely avoiding having surgery on both achilles tendons. So I would say if you're feeling achy, and it's bothering you, I would definitely check with your doctor. I'm not allowed to take it now and am wondering what they will give me the next time I need surgery to replace my pacemaker.

    Bee

  • Cyclosporin and Fluroquinoline ""BeeThere"" are different kinds of drugs!

  • Thanks for the replies, Cyclosporin isn't a Fluroquinolone so don't think I need to panic. I've got a GP appointment next week as the tiredness and aching is starting to interfere with my work. I'm also going to send an email off to my consultant to get his view. He's being very supportive and monitoring my dosage closely.

    I'd still be interested to hear anyone else's experiences of Cyclosporin too.

    Lucy x

  • been on Cyclosporin for over 10 years

    I was on Cyclosporin for over 10 years and the worse thing I got was fairly regular slight colds.

    They were mainly just runny noses, which lasted 24-48 hours, but my asthma and my exczma really improved.

    I have only just stopped it as I am learning to fly (for a private Pilots Licence) in a R22 helicopter and for some reason its on the CAA ""black list"" i.e. you cant fly / learn to fly when on this medication.

    Ive been off Cyclosporin for about 6 months now and I am still getting the frequent colds but thats all, fingers crossed my asthma and skin are still behaving themselves (well most of the time)

    take care

    Pete

  • I'm bouncing this back to the top again to see if anyone else has experienced severe nausea and tiredness with Cyclosporin? I've been taking cyclosporin (or ciclosporin as it's spelt on the box) since July with limited success but over the last 6 weeks I've been experiencing severe nausea and uncontrollable tiredness after my tablets, particularly first thing in the morning. I'm on 200mg a day and was taking it in two 100mg doses until my consultant suggested changing it to 50mg in the morning and 150mg in the evening to try and reduce my daytime side effects. The sickness is worse during the day and all I want to do this morning is crawl back into bed, or be sick. I have bloods done every 2-4 weeks to monitor my kidney and liver function and I do take a stomach protector. Just wondered if anyone had had similar effects? I've got an appointment with my consultant on Wednesday and have rung my GP this morning and waiting for a call back.

  • Hello,

    Don't know if this is relevant, but seem to remember that you were also diagnosed with having low adrenal function. Has this been tested at all recently? Or have you recently come off a course of pred again?

    I only mention it because your symptoms sound very like my adrenal insufficiency symptoms, so might be worth considering?

  • Hi Carrie

    I hadn't thought of that! My adrenal function hasn't been tested recently and my GP has split opinions about it, or at least that's how it seemed a few weeks ago when I told him how tired I felt. He seems to think that because my levels of tiredness improved in the early summer my adrenals have probably corrected themselves. Who knows?! I was never properly referred to an endocrinologist, my respiratory consultant liaised with them over the long synacthen results and agreed to leave me to it unless I have an infection when I'm supposed to start a course of 10mg pred for 5 days. I'm not sure what they'll do to test my adrenal function if I ask about it because I had anaphylaxis to the synacthen injection. Trust me!

    I'm still waiting to speak to the doctor and feel shocking. I ache all over and it feels as though the tiredness is coming from deep inside every part of my body, does that make sense? I'm so weepy today, I'm just so sick and tired of feeling sick and tired! I'm trying to work and desperately don't want to ring in sick (working from home).

    Lucy

You may also like...